Alert archive / Arkansas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Mar 24, 2021, 10:45 PM CDT for Sevier County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2021, 10:45 PM CDT (03:45 UTC)
- Expired
- Mar 24, 2021, 11:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
County Sevier County, AR
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 281 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted.
181
WWUS84 KSHV 250345
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1045 PM CDT Wed Mar 24 2021
ARZ050-059-OKZ077-250430-
Sevier AR-Little River AR-McCurtain OK-
1045 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SOUTHERN SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 1130 PM
CDT...
At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arkinda, or just west of Foreman, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Horatio, Foreman, Lockesburg, Winthrop, Ben Lomond, Arkinda, Oak
Grove, Wallace, America, Central, Browntown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3405 9415 3382 9402 3362 9445 3363 9446
3363 9445 3364 9445 3364 9449 3363 9449
3379 9461
TIME...MOT...LOC 0344Z 241DEG 29KT 3376 9448
$$
15What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:42 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 24, 6:42 PM CDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 642 PM CDT Wed Mar 24 2021 .AVIATION... For the 25/00z TAFs...latest satellite imagery from early this evening is showing an increase in cloud cover across much of the area. In addition, radar imagery from 2330z shows thunderstorms developing over portions of east Texas well to the north of KTYR and moving to the northeast. Not expecting any major impact to any terminals over the next few hours, but eventually thunderstorms will begin to impact KTYR, KGGG, KSHV, and KTXK later this evening and through the overnight hours as they become more widespread across the area. Expect flight conditions to deteriorate as thunderstorms move through the area and continue through most of this TAF period. /33/ && .PREV DISCUSSION... /issued 305 PM CDT Wed Mar 24 2021/ SHORT TERM.../Tonight through Thursday Night/ Multiple rounds of severe weather are set to impact portions of the Ark-La-Tex in the next 24 hours as a warm front continues to shift northward this afternoon. That movement will set up low-level flow to sustain moisture and instability through tomorrow afternoon. The first round of severe weather begins by sunset today and continues into the overnight hours as a shortwave aloft instigates thunderstorm development. Model guidance indicates ingredients such as dewpoints near or above 60 degrees, and MLCAPE approaching 1000 J/kg, being available in northeastern Texas for storms, boosting the risk for large hail. Therefore, the SPC has upgraded a portion of our western zones, from Tyler northward to Mount Pleasant, to the Enhanced Risk category. Large hail is expected to be the most predominant severe weather threat tonight, however, tornadoes cannot be ruled out, especially if any storms can become more surface-based along the warm frontal boundary. There will be a very brief lull in convection during the few hours before sunrise ahead of the frontal boundary approaching from the west. After the boundary sweeps across Texas, the next round of severe weather begins by mid-morning for the Ark-La-Tex with convection along the frontal boundary that proceeds eastward into the Ark-La-Miss. More is working against this round of severe weather, potentially making it less impactful compared to overnight tonight. At the 500mb level, the position of the trough and its approach from the southwest, instead of from the northwest, displaces the most ideal inflow and instability for severe weather to our east. What also works against severe thunderstorms in our area by tomorrow is the time-of-arrival for this disturbance as maximum diurnal heating doesn't occur until it has exited our eastern zones. Otherwise, similar ingredients will be available to keep hail as the main severe weather threat once again by midday. The rounds of severe weather will finally end for the Ark-La-Tex with the frontal boundary clearing the area by tomorrow afternoon and ushering in robust winds from the west at 10-15mph. Until then, temperatures will be moderated by cloud cover and thunderstorms overnight tonight into the mid-50s and 60s, only warming up into the mid-70s by tomorrow. Clear skies will allow lows to fall into the upper-40s by tomorrow night. /16/ LONG TERM.../Friday through Wednesday/ Dry weather expected across the region on Friday in wake of the previous day's cold front. However, surface high pressure will quickly shift east of the region, allowing for a return southerly flow across the region. Temperatures will quickly rebound with the onset of southerly winds, with highs in the mid 70s to near 80 degrees. The weather pattern will become active again as we move into the weekend. A ridge will remain in place across the southeastern Gulf of Mexico along with southwesterly flow aloft over the region. Rain chances look to return by Saturday as another cold front pushes through region. Drier and slightly cooler conditions expected on Sunday, but the weather pattern will remain progressive. Another closed upper trough will dig across the Four Corners region and will eventually begin to eject out into the Plains by late Sunday/early Monday. Models are coming into better agreement for rain chances returning by Monday and lasting through Tuesday, as the trough slowly swings through the region. Brief dry conditions expected on Tuesday, but rain chances to return again on Wednesday as another frontal boundary moves into the region. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 74 49 79 / 60 90 0 0 MLU 66 78 52 78 / 70 90 0 0 DEQ 56 69 44 76 / 80 80 0 0 TXK 60 70 48 77 / 80 90 0 0 ELD 60 73 47 77 / 90 90 0 0 TYR 58 70 49 79 / 70 70 0 0 GGG 59 71 47 79 / 60 80 0 0 LFK 63 76 50 81 / 40 60 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/20/33
Hazardous weather outlook, Mar 24, 1:12 PM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 112 PM CDT Wed Mar 24 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-251815- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 112 PM CDT Wed Mar 24 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will increase in coverage this evening. A few storms could become severe with large hail and damaging winds being the main threats. The highest chances for severe thunderstorms will occur across southeast Oklahoma, southern Arkansas, northeast Texas and extreme northwest Louisiana. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... The severe weather threat will continue into Thursday across the remainder of the region with the highest risk across North Louisiana and Southern Arkansas. Large hail and damaging winds will be possible through Thursday afternoon, but an isolated tornado or two can't be ruled out. Thunderstorms will return to the region again Saturday into Sunday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed later tonight.
In the hours before
Special weather statement, Mar 24, 9:16 PM CDT, 1 hour 29 minutes before
Special Weather Statement National Weather Service Shreveport LA 916 PM CDT Wed Mar 24 2021 ARZ050-059-OKZ077-TXZ097-250300- Sevier AR-Little River AR-McCurtain OK-Bowie TX- 916 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER... SOUTHWESTERN SEVIER...SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1000 PM CDT... At 916 PM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Arkinda, or 11 miles west of Foreman, moving northeast at 30 mph. Penny size hail will be possible with this storm. Locations impacted include... Horatio, Foreman, Winthrop, Ben Lomond, Arkinda, Tom, Almont, Moon, America, Goodlake, Central and Beaverdams. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3357 9461 3369 9473 3399 9436 3383 9413 TIME...MOT...LOC 0216Z 228DEG 28KT 3368 9459 15
Local storm report, Mar 24, 10:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM HAIL 3 SW WINTHROP 33.79N 94.39W
03/24/2021 E1.75 INCH LITTLE RIVER AR PUBLIC
&&
SPLocal storm report, Mar 24, 10:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1001 PM CDT WED MAR 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 1 ENE WINTHROP 33.83N 94.34W
03/24/2021 E1.75 INCH LITTLE RIVER AR PUBLIC
&&
SPSpecial weather statement, Mar 24, 10:09 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Shreveport LA 1009 PM CDT Wed Mar 24 2021 ARZ059-OKZ077-TXZ096-097-250400- Little River AR-McCurtain OK-Bowie TX-Red River TX- 1009 PM CDT Wed Mar 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER... SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND EAST CENTRAL RED RIVER COUNTIES UNTIL 1100 PM CDT... At 1009 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of De Kalb, or 11 miles northeast of Boxelder, moving northeast at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Avery, Goodlake, Tom, Almont and Beaverdams. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3351 9480 3364 9486 3382 9451 3361 9434 TIME...MOT...LOC 0309Z 245DEG 24KT 3360 9476 15
Special weather statement, Mar 24, 10:15 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1015 PM CDT Wed Mar 24 2021
ARZ050-051-250400-
Howard AR-Sevier AR-
1015 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEVIER AND EAST
CENTRAL HOWARD COUNTIES UNTIL 1100 PM CDT...
At 1015 PM CDT, Doppler radar was tracking a strong thunderstorm
just northeast of Lockesburg, or 9 miles southwest of Dierks, moving
northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Dierks, Lockesburg, Corinth, Center Point, Muddy Fork, Silver Ridge
and Provo.
LAT...LON 3419 9392 3418 9382 3403 9382 3391 9412
3401 9421 3421 9393
TIME...MOT...LOC 0315Z 236DEG 32KT 3400 9411
15Special weather statement, Mar 24, 10:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1045 PM CDT Wed Mar 24 2021
ARZ050-059-OKZ077-250430-
Sevier AR-Little River AR-McCurtain OK-
1045 PM CDT Wed Mar 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
SOUTHERN SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 1130 PM
CDT...
At 1044 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arkinda, or just west of Foreman, moving northeast at 35 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Horatio, Foreman, Lockesburg, Winthrop, Ben Lomond, Arkinda, Oak
Grove, Wallace, America, Central, Browntown and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3405 9415 3382 9402 3362 9445 3363 9446
3363 9445 3364 9445 3364 9449 3363 9449
3379 9461
TIME...MOT...LOC 0344Z 241DEG 29KT 3376 9448
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:26 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Red River, Titus | 49 min |
| Mar 24, 8:39 PM CDT | Special Weather Statement | SHV | Red River | 51 min |
| Mar 24, 10:09 PM CDT | Special Weather Statement | SHV | Bowie | 51 min |
| Mar 25, 2:41 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 15 hr |
| Mar 25, 4:07 AM CDT | Special Weather Statement | SHV | Camp, Upshur, Wood | 38 min |
| Mar 25, 4:55 AM CDT | Special Weather Statement | SHV | Bowie, Morris, Titus | 50 min |
| Mar 25, 5:16 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
| Mar 25, 7:11 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| Mar 24, 9:16 PM CDT | Special Weather Statement | SHV | Little River | 44 min |
| Mar 24, 9:37 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Little River, Sevier | 38 min |
| Mar 24, 10:15 PM CDT | Special Weather Statement | SHV | Howard | 45 min |
| Mar 24, 10:26 PM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 34 min |
Nearby
Special Weather Statements in Arkansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.